Jump to content
CrazyBoards.org

Emsam - Scared Myself Yesterday


Recommended Posts

Hi There,

I have been very absent-minded lately, increasingly so, almost to the point where I would say I have occasional amnesia. Don't know if it's a med that's causing this or what.... but I did a really stupid thing; I am on 9mgs a day of Emsam, and my pdoc is giving me free 6mg samples, and I just use one and a half patches a day. Well yesterday, I wake up and put my one and 1/2 patches on my right arm, and go about my day. All day, I was twitchy, shaky, having heart palpitations, and had a buttload of energy (which is very unusual for me.) I didn't really know what my problem was, but I was so active, doing Grandma's laundry and other things that I never do, that I didn't think much about it. Well, it was around I think 9p.m., and I finally sat down on the couch for a break. I lifted up my left arm to rest it on top of the couch, and I heard a crinkling. I was like, "WTF?" So I lifted up my left shirt sleeve, and what do I find, but my one and 1/2 patches left from Tuesday. So all day yesterday, I was wearing an equivalent of 3 patches on my arms!! I took my bp and heartrate, bp was high, and heartrate 122 bpm. I ripped all the patches off, took 4mgs of Klonopin instead of my usual Valium because I knew it would slow me down better, 2 Aspirin, my 240mg night-time dose of Verapamil to bring the bp and heartrate down, and my usual night-time doses of 400mgs Seroquel, and 600mgs Lithium, to calm me down. Then I sat on the couch, watched some non-intense t.v. programming, and tried to calm down. I know some of you are thinking that I should've gone to the ER, but I hate the ER, and was determined not to go there. So I gave my body a little while to get some of the Emsam out of my bloodstream, and gave all the other meds a while to kick in, and things did go back to normal. I was very relieved. Then I took my 150mgs of trazodone and went right to sleep. Today I am extremely down and depressed. I am actually feeling disappointed that it didn't kill me yesterday. Could it be my body "coming down" from all that Emsam, or what? I don't know. I did go all night with no Emsam on, though. But I do know that I DON'T want to tell my pdoc what I did. Because she was talking in our last appt., that if the Emsam didn't work out, that ECT would be our next topic of discussion. And frankly, that scares me. So I don't want her to take me off Emsam because she's afraid I am too forgetful or something, and then send me inpatient in a psych ward for ECT sessions, like she mentioned doing.

Just wanted to share my experience. I don't think many people here are on Emsam, but if there's anyone out there that is on it, be SURE you take of your patches from the day before! Yikes, close call for me, that's for sure.

Link to comment
Share on other sites

hi

i'm not much help, but maybe your body's going thru some kind of adjustement after the mini OD and the post deprivation. that doesnt mean this med isnt working for you, it's just that the doses were a little bit twisted and you need some days for your body to readjust to the regular dose. don't worry too much, but do remember to use your patches properly.

hope you're feeling better already

Link to comment
Share on other sites

Today I am extremely down and depressed. I am actually feeling disappointed that it didn't kill me yesterday. Could it be my body "coming down" from all that Emsam, or what? I don't know. I did go all night with no Emsam on, though. But I do know that I DON'T want to tell my pdoc what I did.

Actually, most of the Emsam that can transfer across your skin does so in the first 18 hrs. There's still a little left after that but it's usually going to be a very small amount coming in.

It's possible that you freaked out a little, thinking you might be overdosing yourself, and since Emsam works by making sure your body doesn't nuke its neurochemicals so fast - you got a biggie-sized release of fight-or-flight noradrenaline. After an amplified jolt like that, followed by letting the AD slide a bit, I'm not surprised that you'd be a bit out of it the next day.

If you're worried, talk to your pharmacist or doctor about it, but you should be fine once you get back on schedule with the medication.

Link to comment
Share on other sites

Thanks guys. Yes, vitals and stuff went back to normal once I got back on schedule. null, it's very possible that that's what happened. I do have panic disorder, and sometimes have very severe panic attacks for seemingly no reason at all. Maybe I just had a mini anxiety episode or something.

Link to comment
Share on other sites

  • 3 weeks later...

Me too. I had 2 9mg patches on for 24 hours and had similar symptoms. Felt sick but felt well! Symptoms subsided in 24 hours. I wouldn't sweat it. I didn't have a "crash" give it time. Oh yeah, the tyramine "cheese reaction" risk should approach that of old school MAOIs at high doses.

Link to comment
Share on other sites

I was on ENSAM for about 2 months, but it didn't seem to work for me. I then had to go completely off AD's to clear the MOAI out of my system before she started me on Cymbalta, which seems to be working pretty well for. We tried the ECT too, but I only got 1 good day after each treatment and then felt like crap again. After about a dozen ECT treatments, I went on the Cymbalta. ECT isn't as scary as it sounds, but I did have some memory loss and not only short term. My ECT pdoc told me that ECT works in about 80% of treatment-resistant depression, but no luck here ;)

Tommy

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...